Urology Expert Forum
Can Vasectomy cause these health problems?
About This Forum:

Questions in the Urology forum are answered by medical professionals at Healthcare Magic. Topics covered include benign prostate disease, penis curvature, cystisis, kidney stones, pediatric urology, prostate, sexual dysfunction, urinary tract infections (UTI), and urological cancers.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Can Vasectomy cause these health problems?

I am a 39 year old male and up until July of 2005 had minimal health problems, mostly seasonal allergies.  I am a National Age Group triathlete and have been in great shape most of my life. In March of 2005, I had a vasectomy.  No complications, no swelling.  All went well.  In July of 2005, I had my annual checkup and bloodwork came back with a high TSH level - doctor put me on Levoxyl.  It has been a nightmare every since.  

10/05 - Extreme headaches with numbness and tingling.  Brain MRI, Cervical MRI, Brain CT and several other nuerological tests.  All negative.  Doctor sayed could be stress related.

2/05 - Began having stomach problems.  Gas, bloating, constipation with some upper adominal (abdominal) discomfort.  Ultrasound and Endoscopy, both negative.  Once again, stress related.

I have asked several doctors if any of this could be related to the vasectomy and/or if these recent problems could be caused by the Levoxyl.  I've seen several websites where people have had similar problems.  Everytime I bring these issues up, doctors seem to laugh and blow it off.  I know that some men have problems with sperm getting into the bloodstream.  

1.  Could the vasectomy be the cause of the inactive thyroid problem(Autoimmune).

2.  Could the Levoxyl be causing the headaches and stomach problems?

I am greatly frustrated but cannot get any answers as to the causes of my problems.

Any help would be appreciated.
Related Discussions
233190_tn?1278553401
To answer your questions:
1) Although possible, I am not aware of a vasectomy being associated with autoimmune thyroid problems.

2) Headaches, abdominal cramps, appetite increased, diarrhea, vomiting can all be side effects of Levoxyl.  You can try another thyroid replacement medications (i.e Synthroid) to see if it is better tolerated.  

This option can be discussed with your personal physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
kevinmd_b
0 Comments
Blank
Avatar_n_tn
0
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank